MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 13.7 -12.5
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Claim# (b)(4).
 
Event or Problem Description
The doctor indicated that he implanted a 13.7 mm micl13.7, -12.5 diopter, implantable collamer lens into the patients right eye (od) on (b)(6) 2018.On (b)(6) 2018 the lens was removed.It was reported that the lens was exchange 3d and the problem was resolved.
 
Additional Manufacturer Narrative
Corrected data: the reporter indicated that the surgeon implanted a 13.7 mm micl13.7, -12.5 diopter, implantable collamer lens into the patient's right eye (od) on (b)(6) 2018.On (b)(6) 2018 the lens was explanted due to excessive vault and a significant reduction of irido-corneal angle.In a different surgery on (b)(6) 2018 the surgeon implanted a lens of shorter length and the problem was resolved and the patient is happy.The reporter said the cause of the event was "sizing recommendation were not accurate".Claim# (b)(4).
 
Additional Manufacturer Narrative
Additional information was received.The reporter did not indicate significant reduction of irido-corneal angles and sizing recommendation were not accurate in initial report.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7868380
Report Number2023826-2018-01246
Device Sequence Number1567676
Product Code MTA
UDI-Device Identifier00841542103619
UDI-Public00841542103619
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model NumberMICL 13.7 -12.5
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/14/2018
Supplement Date Received by Manufacturer09/19/2018
11/02/2018
Initial Report FDA Received Date09/12/2018
Supplement Report FDA Received Date10/10/2018
11/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR